Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 25, NWS Corpus Christi, TX

October 11, 2005Jim Wells County, Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Oct 11, 2005, 5:19 AM CDT for Jim Wells County, Nueces County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2005, 5:19 AM CDT (10:19 UTC)
Expired
Oct 11, 2005, 7:15 AM CDT
In force
116 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Jim Wells County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 47 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 111026
FFWCRP
TXC249-355-111215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 AM CDT TUE OCT 11 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JIM WELLS COUNTY IN SOUTH TEXAS
  WESTERN NUECES COUNTY IN SOUTH TEXAS

* UNTIL 715 AM CDT

* AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.  
  DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS 
  PORTIONS OF WESTERN NUECES AND NORTHERN JIM WELLS COUNTY BETWEEN 
  AGUA DULCE...LAKE ALICE AND ORANGE GROVE. ADDITIONAL THUNDERSTORMS
  WITH VERY HEAVY RAINFALL DEVELOPING SOUTHEAST OF THE REGION WILL
  MOVE OVER THESE SAME AREAS PRODUCING ADDITIONAL 1 TO 3 INCH 
  RAINFALL TOTALS THROUGH 7 AM. SOME LOCATIONS THAT WILL EXPERIENCE 
  FLOODING INCLUDE...ALICE...LAKE ALICE...ORANGE GROVE AND SANDIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT 
IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS 
OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

LAT...LON 2805 9822 2804 9790 2801 9782 2794 9783
      2778 9775 2763 9774 2764 9805 2772 9807
      2777 9820

$$

MJG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 4:58 AM CDT, 21 minutes earlier.

Area forecast discussion, Oct 11, 4:58 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
458 AM CDT TUE OCT 11 2005

.SHORT-TERM (TODAY THROUGH WEDNESDAY)...SFC HIGH PRESSURE TO THE
NORTH CONTINUES TO HOLD STEADY WITH A WEAK AND NEARLY STATIONARY
BOUNDARY SITUATED ACROSS THE NRN COASTAL BEND NEAR PORT LAVACA WEST
TO NEAR COTULLA. MEANWHILE...WEAK S/WVS CONTINUE TO SPIN AROUND A
LARGE UPR LOW WHICH IS MVG LITTLE ACROSS CO. DO NOT THINK MODELS ARE
HANDLING THE SFC BOUNDARY WELL AND ALTHOUGH IT MAY SAG SOUTH A BIT
FURTHER W/ HELP OF CONVECTIVE OUTFLOWS LATER TODAY...THINK IT
SHOULDNT MOVE TO FAR GIVEN THE UPR PATTERN AND SW FLOW ALOFT. MAIN
S/WV ENERGY WILL REMAIN NORTH OF THE REGION TODAY...HOWEVER THE UPR
JET STREAK ON THE ERN SIDE OF THE LOW IS FORECAST BY GFS/ETA/NGM TO
SHIFT EAST AS THE UPR LOW BEGINS TO LIFT OUT AND THIS WILL PLACE
S/CEN TEXAS IN THE RIGHT ENTRANCE REGION OF THE JET. CAN ALREADY SEE
CONVECTION ACROSS NERN MEX NEAR DRT ASSOC W/ THIS FEATURE DESPITE
LESS MOISTURE AND LACK OF GOOD CONVERGENCE IN THIS AREA. BEST LIFT
ASSOC W/ THE JET WILL LIKELY BE ACROSS THE RIO GRANDE PLAINS...BUT
DO EXPECT SOME LIFT ACROSS THE COASTAL BEND WERE BEST MOISTURE
CONVERGENCE IS EXPECTED. DO NOT LIKE THE GFS HANDLING OF THE SFC
FEATURES OR MOISTURE AT ALL TODAY AND HAVE COMPLETELY DISCOUNTED ITS
RELATIVELY DRY SOLN (IT SEEMS TO DRY US OUT FROM THE NORTH MUCH TO
QUICKLY TODAY). THAT BEING SAID...WILL LEAN TOWARD THE WET AND
UNSTABLE ETA SOLN WHICH POINTS TO LIKELY POPS TODAY MOST AREAS W/ A
POSSIBILITY OF LOCALLY HEAVY RAINFALL DUE TO SLOW MVG STORMS
TRAINING ALONG THE NEARLY STATIONARY WEAK FRONTAL BOUNDARY AS WELL
AS SOME OTHER LEFT OVER BOUNDARIES ALONG THE COASTAL BEND AND RIO
GRANDE PLAINS TODAY. NOT EXPECTING MUCH SUNSHINE...BUT WONT TAKE
MUCH TO GET CAPES OF 2000-3000 J/KG TODAY SO WILL ALSO MENTION
OUTSIDE CHC OF AN ISOLD STRONG TO SVR TSTM IN THE HWO. BUT MAIN
STORY WILL LIKELY BE SOME HEFTY RAINFALL AMOUNTS AND ISOLATED
TOTALS OF 2 TO 4 INCHES ARE NOT OUT OF THE QUESTION TODAY AND WOULD
NOT BE SHOCKED TO SEE EVEN HEAVIER TOTALS IF THE BOUNDARIES AND UPR
DYNAMICS PLAY OUT JUST RIGHT TODAY. TOUGH TO SAY EXACTLY WHERE THE
HIGHEST RAINFALL TOTALS MAY OCCUR.

APPEARS BEST DYNAMICS ASSOC W/ THE UPR LOW AND JET COMBO WILL BE
TODAY W/ MUCH LESS UPR SUPPORT SHOWN ON WED. STILL W/ THE UPR TROUGH
LIFTING OUT TO THE NW...CAN NOT RULE OUT A WEAK S/WV ROTATING
THROUGH THE REGION. LOOKS DRIER AND THE SFC BOUNDARY MAY SHIFT INTO
DEEP SOUTH TEXAS...BUT GUIDANCE POPS SEEM A BIT LOW AND WILL HOLD
ONTO LOW CHC POPS ONE MORE DAY. SHOULD SEE A LITTLE WARMER HIGH
TEMPS GIVEN LESS CLOUD AND RAINFALL AND MET/MAV LOOK FINE FOR TEMPS.

&&

.MARINE...GENERALLY LIGHT TO MODERATE E-NE FLOW CAN BE EXPECTED DUE
TO THE PROXIMITY OF THE WEAK SFC BOUNDARY AND FLOW SHOULD WEAKEN AS
THE UPR LOW TO THE NORTHEAST LIFTS OUT AND WEAKENS THE NEXT FEW
DAYS. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
LIKELY PROVIDE SOME LOCALLY HIGHER WINDS AND SEA POSING SOME
PROBLEMS FOR ANY MARINERS TODAY AND TONIGHT AND WILL MENTION THIS IN
THE CWF.

&&

.AVIATION...IFR CIGS WILL SLOWLY IMPROVE TO MVFR THIS AFTN...HOWEVER
WILL SEE LOTS OF CONVECTION ACROSS THE REGION TODAY. TIMING OF
STORMS WILL BE VERY DIFFICULT AS THEY WILL BE AROUND MANY OF THE TAF
SITES FOR MUCH OF THE MORNING AND AFTN...BEFORE TAPERING OFF
OVERNIGHT. MVFR STRATUS EXPECTED AGAIN TONIGHT WITH SOME IFR CIGS
POSSIBLE ONCE AGAIN.

&&

.LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)...A NORTHERN STREAM
500HPA SHORTWAVE AND ANOTHER SURFACE COLD FRONT AFFECTS THE REGION
THURSDAY/THURSDAY NIGHT. 500-200HPA QG-FRONTOGENESIS/LAYERED
Q-VECTOR FIELDS IMPLY FAVORABLE SYNOPTIC-SCALE ASCENT SO WILL
MAINTAIN SLIGHT CHANCE POPS BUT WILL INCREASE TO LOW-END CHANCE POPS
OVER THE WESTERN RIO GRANDE PLAINS WHERE FORCING IS GREATEST.
MID-LEVEL RIDGING GENERALLY PREVAILS THE REMAINDER OF THE PERIOD
WITH A HINT OF A BACKDOOR COLD FRONT SUNDAY/MONDAY WHEN SOME
BOUNDARY LAYER MOISTURE/FORCING EXISTS. WILL CONTINUE WITH GHOST
POPS DURING THIS TIME FRAME. ONLY ADJUSTMENTS TO TEMPERATURES WERE
TO LOWER MAXES SOME ACROSS THE WEST THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  74  89  70  88  /  70  30  30  20  20
VICTORIA          83  68  87  67  86  /  60  30  30  20  20
LAREDO            87  74  90  72  85  /  60  40  40  20  40
ALICE             86  71  90  68  89  /  70  40  30  20  20
ROCKPORT          85  74  87  72  87  /  70  30  30  20  20
COTULLA           83  69  90  69  86  /  70  40  30  20  40
KINGSVILLE        87  72  89  69  89  /  70  40  30  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

SHORT TERM...88
LONG TERM....85
AVIATION...88
Hazardous weather outlook, Oct 10, 10:13 AM CDT, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1013 AM CDT MON OCT 10 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-102100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1013 AM CDT MON OCT 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF
SOUTH TEXAS TODAY AS A STRONG UPPER LEVEL DISTURBANCE MEANDERS
OVER THE TEXAS AND OKLAHOMA PANHANDLES. IN ADDITION...A SURFACE
FRONTAL BOUNDARY IS LOCATED ALONG THE MIDDLE TEXAS COAST. SHOWER
AND THUNDERSTORM ACTIVITY SHOULD INCREASE IN COVERAGE LATER THIS
AFTERNOON WHEN DAYTIME HEATING IS AT A MAXIMUM. SOME THUNDERSTORMS
COULD BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY COULD PRODUCE LOCALLY HEAVY RAIN ACROSS THE COASTAL BEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DUNN

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 7:08 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Oct 11, 8:40 AM CDTSevere Thunderstorm WarningCRPLa Salle65 min
Oct 11, 9:26 AM CDTFlash Flood WarningCRPLa Salle, Webb2 hr
Oct 11, 9:44 AM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen61 min
Oct 11, 9:52 AM CDTSevere Thunderstorm WarningCRPKleberg53 min
Oct 11, 11:16 AM CDTFlash Flood WarningCRPWebb119 min
Oct 11, 11:57 AM CDTSevere Thunderstorm WarningCRPBee48 min
Oct 11, 12:22 PM CDTSpecial Marine WarningCRP38 min
Oct 11, 12:55 PM CDTFlash Flood WarningCRPAransas115 min
Oct 11, 1:58 PM CDTSpecial Marine WarningCRP62 min
Oct 11, 2:14 PM CDTSpecial Marine WarningCRP2 hr
Oct 11, 2:15 PM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Oct 11, 3:28 PM CDTMarine Weather StatementCRP3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.